Thunderstorm Wind, Shelby
- When
- July 11, 7:55 AM CST
- Where
- Shelby County, 4 mi S of Joaquin
- Measured
- 55 kt (63 mph) estimated gust
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 31.917, -94.067
Several large trees down.
1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before the first event at Jul 11, 5:12 AM CST, 2 hours 43 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SHREVEPORT LA 612 AM CDT FRI JUL 11 2003 SHOWERS AND STORMS HAVE INCREASED ACROSS THE SOUTHEAST AND SOUTH...UPDATED TO RAISE CHANCE OF RAIN SOUTH AND SOUTHEAST. IV PREVIOUS NUMBERS... SHV 94/73/95/74 2122 MLU 93/72/94/74 2122 TXK 95/74/95/75 1123 TYR 95/75/95/74 1122 LFK 94/74/95/73 2122 .SHV...NONE.
ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-TXZ096- 097-108>112-124>126-136>138-149>153-165>167-111700- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SHREVEPORT LA 600 AM CDT FRI JUL 11 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST OKLAHOMA...NORTHEAST TEXAS...SOUTHWEST ARKANSAS...NORTHWEST AND NORTH CENTRAL LOUISIANA. .DAY ONE...TODAY AND TONIGHT... THUNDERSTORMS OVER NORTH LOUISIANA AND THE SOUTHERN SECTIONS OF NORTHEAST TEXAS WILL MOVE SOUTHEAST AND OUT OF THE REGION BY MIDDAY. SOME OF THESE STORMS WILL PRODUCE STRONG AND POSSIBLY DAMAGING WINDS...ALONG WITH SMALL HAIL...FREQUENT LIGHTNING AND UP TO TWO INCHES OF RAIN IN AN HOURS TIME. ONCE THESE STORMS MOVE OUT OF THE REGION...WIDELY SCATTERED STORMS CAN BE EXPECTED IN THE MOIST AND UNSTABLE AIRMASS TODAY. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER CALL TO ACTION STATEMENT... DUE TO THE BRIEF NATURE OF ANY DAMAGING WIND GUSTS...ACTIVATION OF EMERGENCY MANAGERS...SKYWARN NETWORKS...AND STORM SPOTTERS...IS NOT ANTICIPATED TODAY OR TONIGHT.
ARZ050-051-059>061-070>073-LAZ001>003-010-011-017-OKZ077-TXZ096-097- 108>112-124>126-136>138-149>153-165>167-112100- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SHREVEPORT LA 420 AM CDT FRI JUL 11 2003 ...HEAT INDICES NEAR 105 DEGREES THIS AFTERNOON... TEMPERATURES WILL CLIMB INTO THE MID 90S THIS AFTERNOON ACROSS EAST TEXAS...SOUTHWEST ARKANSAS...MCCURTAIN COUNTY IN SOUTHEAST OKLAHOMA AND THE WESTERN HALF OF NORTHWEST LOUISIANA. THESE TEMPERATURES WHEN COMBINED WITH THE HUMIDITY WILL PRODUCE HEAT INDICES NEAR 105 DEGREES THIS AFTERNOON. THE EFFECTS OF THE HEAT CAN BE MINIMIZED BY REDUCING OUTDOOR ACTIVITIES...DRINKING PLENTY OF WATER OR NON-ALCOHOLIC BEVERAGES...AND WEARING LIGHT-COLORED CLOTHING. IF POSSIBLE...SPEND TIME IN AIR CONDITIONED FACILITIES.
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT, LA
850 AM CDT FRI JUL 11 2003
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0830 AM HUXLEY TX .75 INCH HAIL
07/11/03 SHELBY REPORTED BY GENERAL
PUBLIC.
20The Shreveport radar (KSHV), 63 km away, was scanning. The volume nearest the first event began at 13:54 UTC.
1 thunderstorm wind. Local standard time, as filed.
Several large trees down.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Texas in 2003Every state in 2003This day in weather historyWarnings in Texas, July 2003
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5366810.